Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What will happen if I stop taking Paroxetine?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
Paroxetine XXXXXXX is. what i been taking for 4 years 10 mg a i stopped taking 3 weeks ago. what can i expect to happen?i am male 68 years old.
Posted Sun, 19 Jan 2014 in Smoking and Alcohol Addiction
Answered by Dr. Srikanth Reddy 8 minutes later
Brief Answer: Nothing specific Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Paroxetine is a good anti depressant drug and it has withdrawal symptoms on withdrawing it. now that you have already past 3 weeks stopping the drug, we don't expect any fresh withdrawal symptoms. Four years is a good enough period for treatment of panic disorder. Ideallyit should have been treated. We dont expect any fresh panic attacks. However in 10-20 % of the patients there is a relapse of panic attacks in 3-4 months, and you need to keep watching for that. If it happens then you will have to restart the paroxetine again. You may continue with cognitive behavioural therapy meanwhile. This therapy is taken by either a psychologist or a psychiatrist in which the therapist identifies impaired cognitions (Thoughts) and try to correct them. They are 15-20 min weekly session and there should be around 8-10 sessions to help you with your illness. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: What will happen if I stop taking Paroxetine? 13 minutes later
i am married and have not been sexually active since i started on this med.a side affect. not taking wont give me any other efects will it?thank u.i understand the therapy u suggested and agree.
Answered by Dr. Srikanth Reddy 54 minutes later
Brief Answer: No sexual side effects on stopping Detailed Answer: Hello I understand that paroxetine is an SSRI andhas sexual adverse effects. Stopping paroxetine will not lead to such side-effects and will infact improve the sexual functioning. If you need any help in future you may use the link: Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor